Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have blood pressure, taking medications. Suffering from pain. What could be the reason?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
I've been taking blood pressure medication for ten months and it's average 5 points higher on top of making me feel crook-only getting raised eyebrows-195/100 average doesn't change much day or nite - just turned 66 - first noticed in mid 30s - always had severe (ache-pain) through middle when confronted with fight or flight situation-only lasts couple minutes-could I have something wrong inside ? XXXXXXX T.
Posted Thu, 4 Jul 2013 in General Health
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

Your pressure is not controlled – Systolic (upper figure) should be 140 or less / Diastolic should be 90 or less. You should aim for 130/80.
You should increase the dose of present medication to its upper limit and/or add additional medication...
Have basic investigations like ECG, ECHOcardiography, Electrolytes and kidney function...
Conditions like Pheochromocytoma can cause episodic bursts of increased pressure – may have to be ruled out...
You may need TMT (Treadmill Exercise ECG) / preferably with thallium / to evaluate the pain
Discuss with your treating doctor...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor